# SDR USAASB00135

- Difficulty date: May 7, 2000
- Submitted: July 12, 2000
- Operation: Air carrier
- Aircraft: N518AU
- Make and model: Boeing 737-3B7
- Aircraft serial: 23704
- System (JASC): 4920 · APU Core Engine
- Part: Apu
- Condition: Overspeed
- Location: Tail
- Stage of operation: CR
- How discovered: O
- Nature of condition: H, J
- Precautionary procedure: A

## Discrepancy

CHA - FLT 657 - EN ROUTE FROM CLT TO DFW, AT FL350, THE APU OVERSPEED LIGHT ILLUMINATED FOLLOWED BY AN AUTO SHUTDOWN.  APU WAS POWERING THE NR 1 GENERATOR BUS DUE TO A MEL ON THE NR 1 ENGINE CSD FOR LEAKING.  JUST PRIOR TO OVERSPPED, CREW OBSERVED APU GENERATOR FREQUENCIES AT 420 CYCLES PER SECOND.  CREW DECLARED AN EMERGENCY AND THE FLIGHT DIVERTED TO CHA.  FLIGHT LANDED WITHOUT FURTHER INCIDENT.  MX CLEARED THE MEL ON THE NR 1 ENGINE LEAKING CSD BY REPLACING THE GENERATOR (P/N 976J498-2) AND THE CSD (P/N 735511A).  OPERATIONAL CHECK AND LEAK CHECK GOOD.  MAINTENANCE REMOVED AND REPLACED THE APU GENERATOR CONTROL UNIT (P/N 915F212-5) AS PRECAUTIONARY AND PLACED THE APU ON MEL.  (M)
